MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40458
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip of the wire detached inside the patient.A 300cm v-14 control wire was selected for use for below-the-knee (btk) procedure of the heavily calcified lesion.During the procedure, the distal end of the wire tip detached inside the patient.The wire fragment remained in the patient's leg.There were no further patient complications and the patient was stable post procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the returned product consisted of a 300cm v-14 control wire.Visual inspection of the returned guidewire showed a section of the polymer tip was detached.The damaged section was located approximately at 298.8 cm from the proximal end.The detached section of the device was not returned.The distal tip was kinked as well as the body; the body was kinked approximately at 172 cm from the proximal end.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9473710
Report Number2134265-2019-15791
Device Sequence Number14130163
Product Code DQX
UDI-Device Identifier08714729799269
UDI-Public08714729799269
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2021
Device Model Number40458
Device Catalogue Number40458
Device Lot Number0023323869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;